Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Oct 3, 2021, 4:54 PM EDT for 4 counties in Georgia; Henry County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2021, 4:54 PM EDT (20:54 UTC)
- Expired
- Oct 3, 2021, 5:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 30
Counties Henry County, AL, Clay County, GA, Quitman County, GA, Randolph County, GA, Terrell County, GA
The radar
The Ft Rucker radar (KEOX), 69 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 613 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
264
WWUS82 KTAE 032054
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
454 PM EDT Sun Oct 3 2021
ALZ067-069-GAZ120>124-142-032145-
Henry AL-Houston AL-Quitman GA-Randolph GA-Terrell GA-Calhoun GA-
Clay GA-Early GA-
454 PM EDT Sun Oct 3 2021
...Strong thunderstorms will impact portions of Henry and north
central Houston Counties in southeastern Alabama, Clay, Randolph,
northern Calhoun, northwestern Early, Quitman and Terrell Counties in
southwestern Georgia through 545 PM EDT/445 PM CDT/...
At 453 PM EDT/353 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles southeast of Dawson
to 7 miles northwest of Blakely to near Headland to near Cottonwood.
Movement was north at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Abbeville, Fort Gaines, Georgetown, Dawson, Cuthbert, Headland,
Kinsey, Edison, Webb, Shellman, Newville, Sasser, Bronwood, Parrott,
Bellville, Haleburg, Bluffton, Shorterville, Parksville and Hayes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3197 8496 3194 8496 3192 8491 3192 8445
3196 8444 3187 8434 3185 8429 3179 8426
3179 8429 3166 8430 3162 8445 3125 8534
3133 8542 3171 8542 3170 8522 3174 8520
3177 8512 3189 8513 3194 8508 3199 8507
TIME...MOT...LOC 2053Z 178DEG 19KT 3173 8435 3147 8499 3136 8531 3102
8539
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
01-GONZALEZWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Oct 3, 3:21 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Oct 3, 3:21 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
321 PM EDT Sun Oct 3 2021
.NEAR TERM [Through Monday]...
A trough currently over the eastern CONUS will become a cutoff low
through Monday with a cold front slowly creeping across the
southeast US. Deep layer moisture will continue to persist
overhead with PWs forecast to rise to near 1.6 to 1.8 inches by
Monday afternoon. Weak divergence aloft will likely be enough to
generate more showers and thunderstorms on Monday, starting first
over the waters and near the Panhandle coast before moving inland
through the day. Light steering flow will keep storm motions
fairly slow, which could lead to isolated flooding. For this
reason WPC has the western portions of the area in a marginal
risk for excessive rainfall Monday. High temperatures are forecast
to range from the low to mid 80s across the Panhandle and SE AL to
the mid to upper 80s elsewhere. Low temperatures overnight are
forecast in the upper 60s to near 70.
.SHORT TERM [Monday Night Through Tuesday Night]...
Monday night into Tuesday the cutoff low deepens and becomes more
established, increasing the upper-level flow overhead. A surface
low is forecast to develop along the cold front somewhere across
southern Alabama or Mississippi as the front continues to drift
slowly eastward. This will bring another round of widespread
showers and thunderstorms to the region. Deep moisture and outflow
boundaries left behind from previous convection could lead to
pockets of heavy rainfall again on Tuesday. This could again
create localized flooding problems, especially in areas that
receive heavy rainfall on Monday. Overall, a widespread 1 to 3
inches of rainfall is possible across the NW half of the area over
the next couple of days with isolated higher amounts.
High temperatures on Tuesday are forecast in the upper 70s across
SE Alabama to the upper 80s across the southeast Big Bend. Low
temperatures overnight are forecast in the upper 60s to low 70s.
.LONG TERM [Wednesday Through Sunday]...
On Wednesday the cutoff low over the deep south is forecast to
begin to phase with an approaching trough over the southern
Plains. This shortwave followed by another will give the low
enough push to finally dislodge and move to the east. This will
allow the aforementioned cold front to finally push through the
region Thursday and Friday before stalling somewhere across the
Florida Peninsula Saturday. Showers and thunderstorms will be
possible along and ahead of the front through Friday. The cold
front is not expected to be particularly strong, but it will push
some drier air into the area. This will be most felt in the low
temperatures overnight, which are forecast to drop into the 60s.
High temperatures are forecast in the low to mid 80s for the
weekend.
&&
.AVIATION...
[Through 18Z Monday]
Intermittent showers and a couple of storms will be possible for
the rest of today, although mostly VFR conditions are expected.
Low ceilings and patchy fog will be possible across the area
overnight. Another round of showers and storms will approach from
the west Monday morning and spread eastward through the day.
&&
.MARINE...
Light to moderate southeast flow will set up through much of the
week with high pressure to the east. Showers and thunderstorms will
increase in coverage also as a low pressure system slowly moves into
the southeast states. The front will remain to the west through
Thursday with unsettled weather persisting towards next weekend.
&&
.FIRE WEATHER...
Scattered showers and thunderstorms are expected over the next
couple of days with light winds. No fire weather concerns are
expected.
&&
.HYDROLOGY...
A wetter pattern will continue for the next couple of days as an
area of low pressure moves across the area. Widespread rainfall
totals of 1 to 3 inches are possible from Albany to Tallahassee
and westward, with isolated higher amounts possible. Dry
antecedent conditions should keep the overall flood threat fairly
low, with only a small chance for flash flooding. Area rivers are
in good shape.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 69 87 70 85 71 / 10 40 30 70 50
Panama City 71 85 71 82 70 / 30 50 60 80 70
Dothan 67 83 68 79 67 / 30 60 60 90 60
Albany 69 87 69 82 69 / 10 50 50 70 50
Valdosta 68 87 69 86 70 / 10 30 20 50 40
Cross City 70 89 70 88 71 / 10 10 10 40 30
Apalachicola 72 83 73 82 73 / 10 30 40 70 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Merrifield
SHORT TERM...Merrifield
LONG TERM...Merrifield
AVIATION...Merrifield
MARINE...Merrifield
FIRE WEATHER...Merrifield
HYDROLOGY...MerrifieldIn the hours before
Special weather statement, Oct 3, 12:32 PM EDT, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1232 PM EDT Sun Oct 3 2021
FLZ015-115-031715-
Inland Franklin FL-Coastal Franklin FL-
1232 PM EDT Sun Oct 3 2021
...A strong thunderstorm will impact portions of east central Gulf
and central Franklin Counties through 115 PM EDT...
At 1231 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Carrabelle. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Carrabelle, Franklin, Buck Siding, High Bluff, Yent Place, Creels,
Beverly, Hays Place and Fort Gadsden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2981 8502 2982 8502 2983 8503 2985 8504
2997 8502 2993 8477 2986 8464 2976 8482
TIME...MOT...LOC 1631Z 030DEG 2KT 2988 8479
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
01-GONZALEZSpecial weather statement, Oct 3, 2:53 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
253 PM EDT Sun Oct 3 2021
GAZ157-031945-
Grady GA-
253 PM EDT Sun Oct 3 2021
...A strong thunderstorm will impact portions of northern Grady
County through 345 PM EDT...
At 252 PM EDT, Doppler radar was tracking a strong thunderstorm near
Whigham, or near Cairo, moving east at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cairo, Akridge, Grady Co A/p, Peoples Still, Spence, Capel, Elpino
and Harrells Still.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3108 8412 3097 8412 3092 8408 3088 8408
3090 8438 3108 8438
TIME...MOT...LOC 1852Z 257DEG 5KT 3095 8429
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
01-GONZALEZSpecial weather statement, Oct 3, 3:56 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
356 PM EDT Sun Oct 3 2021
GAZ143>145-156-032045-
Miller GA-Decatur GA-Baker GA-Mitchell GA-
356 PM EDT Sun Oct 3 2021
...A strong thunderstorm will impact portions of northeastern
Decatur, eastern Miller, southwestern Mitchell and southwestern Baker
Counties through 445 PM EDT...
At 356 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of West Bainbridge, or 9 miles north of Bainbridge,
moving north at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Colquitt, Brinson, Ausmac, Babcock, Hoggard Mill, Eldorendo, Decatur
Co A/P, Steinham Store, Boykin, Hawkinstown, Mimsville, Jeterville,
Cooktown and Bellview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3131 8435 3095 8449 3097 8476 3104 8475
3104 8474 3105 8473 3107 8473 3107 8475
3125 8472 3125 8471 3126 8470 3125 8469
3126 8468 3126 8464 3128 8464
TIME...MOT...LOC 1956Z 197DEG 7KT 3104 8457
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
01-GONZALEZSpecial weather statement, Oct 3, 4:54 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
454 PM EDT Sun Oct 3 2021
ALZ067-069-GAZ120>124-142-032145-
Henry AL-Houston AL-Quitman GA-Randolph GA-Terrell GA-Calhoun GA-
Clay GA-Early GA-
454 PM EDT Sun Oct 3 2021
...Strong thunderstorms will impact portions of Henry and north
central Houston Counties in southeastern Alabama, Clay, Randolph,
northern Calhoun, northwestern Early, Quitman and Terrell Counties in
southwestern Georgia through 545 PM EDT/445 PM CDT/...
At 453 PM EDT/353 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles southeast of Dawson
to 7 miles northwest of Blakely to near Headland to near Cottonwood.
Movement was north at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Abbeville, Fort Gaines, Georgetown, Dawson, Cuthbert, Headland,
Kinsey, Edison, Webb, Shellman, Newville, Sasser, Bronwood, Parrott,
Bellville, Haleburg, Bluffton, Shorterville, Parksville and Hayes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3197 8496 3194 8496 3192 8491 3192 8445
3196 8444 3187 8434 3185 8429 3179 8426
3179 8429 3166 8430 3162 8445 3125 8534
3133 8542 3171 8542 3170 8522 3174 8520
3177 8512 3189 8513 3194 8508 3199 8507
TIME...MOT...LOC 2053Z 178DEG 19KT 3173 8435 3147 8499 3136 8531 3102
8539
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
01-GONZALEZThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 7:38 AM EDT | Special Marine Warning | TAE | 67 min | |
| Oct 3, 8:29 AM EDT | Special Marine Warning | TAE | 91 min | |
| Oct 3, 10:50 AM EDT | Special Weather Statement | TAE | Wakulla | 40 min |
| Oct 3, 11:12 AM EDT | Special Marine Warning | TAE | 63 min | |
| Oct 3, 11:25 AM EDT | Areal Flood Advisory | TAE | Franklin, Liberty, Wakulla | 110 min |
| Oct 3, 12:14 PM EDT | Rip Current Statement | TAE | Gulf | 36 hr |
| Oct 3, 12:32 PM EDT | Special Weather Statement | TAE | Franklin | 43 min |
| Oct 3, 12:51 PM EDT | Areal Flood Advisory | TAE | Franklin, Liberty, Wakulla | 3 hr |
| Oct 3, 2:53 PM EDT | Special Weather Statement | TAE | Grady | 52 min |
| Oct 3, 3:05 PM EDT | Areal Flood Advisory | TAE | Decatur, Grady, Mitchell | 115 min |
| Oct 3, 3:56 PM EDT | Special Weather Statement | TAE | Miller | 49 min |
| Oct 3, 5:42 PM EDT | Special Weather Statement | TAE | Clay, Quitman, Randolph, Terrell | 48 min |
Nearby
Special Weather Statements in Georgia, 2021Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.